Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 175, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 8, 2017, 11:58 AM CST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2017, 11:58 AM CST (17:58 UTC)
- Expired
- Nov 11, 2017, 12:00 PM CST
- In force
- 3 days
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- Major
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
735
WGCA52 TJSJ 081758
FFWSJU
PRC071-115-091800-
/O.NEW.TJSJ.FF.W.0175.171108T1758Z-171109T1800Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
158 PM AST WED NOV 8 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 200 PM AST Thursday
* At 157 PM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
712 follow-up statements
213
WGCA52 TJSJ 091627
FFWSJU
PRC071-115-101800-
/O.EXT.TJSJ.FF.W.0175.000000T0000Z-171110T1800Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1227 PM AST THU NOV 9 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 200 PM AST Friday
* At 1226 PM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
71974
WGCA52 TJSJ 101520
FFWSJU
PRC071-115-111800-
/O.EXT.TJSJ.FF.W.0175.000000T0000Z-171111T1800Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1120 AM AST FRI NOV 10 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 200 PM AST Saturday
* At 1116 AM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
71What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 9:43 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 8, 9:43 AM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1143 AM AST Wed Nov 8 2017 .UPDATE...Once again, high level cloudiness prevailed across Puerto Rico and the U.S. Virgin Islands this morning. Some showers were noted across the western half of Puerto Rico as a cluster of showers and thunderstorms were moving from the Mona Passage to this ares in Puerto Rico. Rainfall accumulations were between one quarter to one half of an inch. && .AVIATION...Mainly VFR conditions will continue to prevail across all TAF sites through at least 08/22z.-SHRA are expected across most TAF sites this afternoon and tonight. Low level winds will be mainly light and variable the rest of the day. && .MARINE...No changes from previous discussion. && .PREV DISCUSSION... /issued 529 AM AST Wed Nov 8 2017/ SYNOPSIS...An upper level trough west of the area combined with moist southeasterly flow at lower levels will produce periods of showers and thunderstorms over the area. Unstable and moist conditions will continue well into next week even though upper level troughing will dissipate over the weekend. SHORT TERM...Today through Friday At 5 AM AST IR imagery showed a swath of showers with a few embedded thunderstorms to the west of Mayaguez. These showers are moving to the east or east northeast at 15 mph. An upper level trough of low pressure and E to SE winds at the surface are causing divergent flow aloft and low level convergence over Puerto Rico. This environment is creating an abundant amount of moisture across the region today which will trigger isolated convection this morning followed by more rain during the afternoon and evening. Precipitable water values will remain above 2.0 inches. This, combined with the E to SE winds and typical sea breeze effects, will increase rain chances area wide. Last night, heavy rain caused considerable urban flooding, and the stranding or disabling of a number of vehicles. With the saturated soils from yesterday's rains, any additional rain will necessitate the issuance of more flood advisories. Otherwise, daytime high temperatures will be near the low to mid 80s with mostly cloudy conditions through the day. Remember if you see flooded roadways turn around don't drown!! Six inches of water can cause you to lose control of your vehicle and a foot of rapidly flowing water will wash away many cars. LONG TERM...Saturday through Monday The upper level trough to the west diminishes and passes to the north of the area. An upper level ridge will persist near the area for much of the period. Moist flow continues at most levels. At lower levels a weak trough will pass through the area over the weekend and reinforce a previous trough to our west to maintain unstable and wet conditions. The GFS shows precipitable water of 1.9 inches through Friday of next week and will fulfill November's seasonal tendency to be the wettest month of the year and likely push the month over the normal average November rainfall. AVIATION...VFR/MVFR conditions will prevail through the morning TAF period. -SHRA/VCSH are possible this morning then SHRA/VCTS by 08/1800z. Mtn obscurations will continue thru the period. SFC winds out of the east at 5 to 10 kts, winds aloft bcmg westerly by FL220 and increasing to 50 kt at FL470. MARINE...Seas will increase somewhat today and tomorrow and again on Monday, but winds and seas are expected to remain below small craft advisory levels. Very few areas will have a moderate risk of rip currents, this also will increase during the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 75 86 76 / 60 50 60 60 STT 84 75 87 78 / 60 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...FC LONG TERM....99
Hazardous weather outlook, Nov 8, 4:07 AM CST, 7 hours 51 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 530 AM AST miercoles 8 de noviembre de 2017 AMZ710>745-PRZ001>013-090930- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 530 AM AST miercoles 8 de noviembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y rafagas de vientos esta tarde a traves de la mayor parte de Puerto Rico, Vieques y Culebra. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos a traves de la mayor parte de Puerto Rico. Algunas inundaciones podrian resultar en carrteras cerradas a traves de los sectores del este de Puerto Rico. .Viento...Vientos sostenidos en exceso de 20 mph se espera a traves de algunas areas de las aguas costeras. .Dias Dos a Siete...jueves a martes Un patron de tiempo mas humedo con aguaceros y tronadas se espera hasta por lo menos el jueves. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-090930- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 530 AM AST miercoles 8 de noviembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y breves rafagas de vientos esta tarde a traves de la mayor parte de las islas locales. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Dias Dos a Siete...jueves a martes Un patron de tiempo mas humedo con aguaceros y tronadas se espera hasta por lo menos el jueves. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:19 PM CST | Areal Flood Advisory | JSJ | 56 min | |
| Nov 7, 7:11 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 7, 8:03 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 1:04 PM CST | Areal Flood Advisory | JSJ | 116 min | |
| Nov 8, 2:05 PM CST | Areal Flood Advisory | JSJ | 115 min | |
| Nov 8, 2:55 PM CST | Areal Flood Advisory | JSJ | 110 min | |
| Nov 8, 5:33 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.